Exponential bounds and tails for additive random recursive sequences - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Discrete Mathematics and Theoretical Computer Science Year : 2007

Exponential bounds and tails for additive random recursive sequences

Abstract

Exponential bounds and tail estimates are derived for additive random recursive sequences, which typically arise as functionals of recursive structures, of random trees or in recursive algorithms. In particular they arise as parameters of divide and conquer type algorithms. We derive tail bounds from estimates of the Laplace transforms and of the moment sequences. For the proof we use some classical exponential bounds and some variants of the induction method. The paper generalizes results of Rösler (% \citeyearNPRoesler:91, % \citeyearNPRoesler:92) and % \citeNNeininger:05 on subgaussian tails to more general classes of additive random recursive sequences. It also gives sufficient conditions for tail bounds of the form \exp(-a t^p) which are based on a characterization of \citeNKasahara:78.
Fichier principal
Vignette du fichier
662-2657-1-PB.pdf (215.44 Ko) Télécharger le fichier
Origin : Publisher files allowed on an open archive
Loading...

Dates and versions

hal-00964242 , version 1 (24-03-2014)

Identifiers

Cite

Ludger Rüschendorf, Eva-Maria Schopp. Exponential bounds and tails for additive random recursive sequences. Discrete Mathematics and Theoretical Computer Science, 2007, Vol. 9 no. 1 (1), pp.333--352. ⟨10.46298/dmtcs.408⟩. ⟨hal-00964242⟩

Collections

TDS-MACS
108 View
893 Download

Altmetric

Share

Gmail Facebook X LinkedIn More